Narrow Results Clear All
Search results for "Primary Care"
- Primary Care
- Role of the Media
Journal Article > Review
Systematic review on the prevalence, frequency and comparative value of adverse events data in social media.
Golder S, Norman G, Loke YK. Br J Clin Pharmacol. 2015;80:878-888.
Medication errors are common in the outpatient setting and frequently lead to emergency department visits and hospital admissions. The growth in social media use potentially provides a way to identify safety hazards quickly. This systematic review sought to examine whether social media could provide unique insights into safety issues compared to standard methods of detecting safety hazards. The included studies searched a variety of social media sites (e.g., Twitter, YouTube, and discussion forums) and found that a large number of adverse events are discussed in real time. Most of these events tended to be mild, such as symptoms or asymptomatic lab test abnormalities. Serious adverse events, those requiring urgent treatment or hospitalization, were relatively underrepresented. Although searching social media may help identify unique safety hazards, the investigators concluded that current evidence is insufficient to determine whether routine analysis of social media is of added benefit to traditional surveillance methods.
Rabin RC, Kaiser Health News. Washington Post. March 31, 2014.
This newspaper article reports on factors contributing to physician burnout and describes obstacles to resolving it. Burnout in the primary care setting was often related to business aspects such as insurance payments, managing staff, and increased oversight. Physician happiness was found to be tied to patient satisfaction, and electronic medical record use was perceived to impede meaningful interaction.
McFadden C. ABC News Nightline. March 6, 2013.
Cases & Commentaries
- Spotlight Case
- Web M&M
Sumant Ranji, MD; April 2008
A woman with symptoms of sinusitis was given 2 different courses of broad-spectrum antibiotics, neither of which improved her symptoms. Hospitalized for autoimmune hemolysis (presumably from the antibiotic), the patient suffered multiorgan failure and septic shock, and died.